MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM
Model Number AVSM07060
Medical Device Problem Codes Positioning Failure (1158); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 07/2022).
 
Event or Problem Description
It was reported that during stent deployment procedure, the stent allegedly failed to deploy.It was further reported that force was applied to remove the stent.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: the file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a malfunction.H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation and images were not provided.The reported impossibility to deploy the covered stent may be related to difficulty patient anatomy or challenging placement site.Incorrect holding of the system, e.G.Holding the distal moving part during deployment may be another contributing factor.Based on the information available the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use state: 'during covered stent release do not hold the 30 cm long distal catheter assembly segment as it must be free to move and slide into the white stability sheath.' in regards to pta the instructions for use state: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated.' the instructions for use further state: 'ensure that the red safety lock is completely retracted and that the symbol for the unlocked position is fully visible.', and 'slowly and carefully activate the covered stent release mechanism by rotating the large wheel on the top of the handle backwards.(¿) after deployment of approximately 15 mm, wait several seconds to allow the distal end of the covered stent to fully expand.Ensure the covered stent has wall apposition before completing deployment.' h10: d4 (expiry date: 07/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during stent deployment procedure, the stent allegedly failed to deploy.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation and images were not provided.The reported impossibility to deploy the covered stent may be related to difficulty patient anatomy or challenging placement site.Incorrect holding of the system, e.G.Holding the distal moving part during deployment may be another contributing factor.Based on the information available the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use state: 'during covered stent release do not hold the 30 cm long distal catheter assembly segment as it must be free to move and slide into the white stability sheath.' in regards to pta the instructions for use state: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated.' the instructions for use further state: 'ensure that the red safety lock is completely retracted and that the symbol for the unlocked position is fully visible.', and 'slowly and carefully activate the covered stent release mechanism by rotating the large wheel on the top of the handle backwards.After deployment of approximately 15 mm, wait several seconds to allow the distal end of the covered stent to fully expand.Ensure the covered stent has wall apposition before completing deployment.' h10: d4 (expiry date: 07/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
COVERA VASCULAR COVERED STENT SYSTEM
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key11481156
Report Number9681442-2021-00145
Device Sequence Number19792107
Product Code PFV
UDI-Device Identifier00801741106248
UDI-Public(01)00801741106248
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM07060
Device Catalogue NumberAVSM07060
Device Lot NumberANEU1571
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer09/17/2021
09/21/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date09/21/2021
09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;